Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Been getting swollen lip and hives. On too much advil and diovan. What can be done or substituted?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
I have been getting swollen Lip and hives since Feb. I went to allergist and he said it waws taking to much advil and blood prsure medication Diovan. I stopped advil but still take diovan with atenolol pravastatin. Hives and itching getting more frequent and lip swelling happened two more times.
Posted Tue, 22 May 2012 in Asthma and Allergy
Answered by Dr. Sumit Bhatti 11 hours later

Thank you for your query.

1. All the medications mentioned by you: Advil, Diovan, Atenolol and Pravastatin may cause the swollen lip, hives and itching. Advil is unlikely to cause these symptoms many days after discontinuation.

2. The only way to figure out which of these medications may be responsible is by omitting and later replacing them one by one.

3. Sometimes, sensitization to common coloring agents, binders, dispersants, preservatives and other contents of tablets and capsules may be the cause.

4. There is always the possibility of an acute allergy to other foodstuff. You may also start anti-allergic medication and steroids under medical supervision.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor